MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D LEFT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D LEFT; NAIL, FIXATION, BONE
Model Number 71675501
Medical Device Problem Codes Failure to Align (2522); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, while checking alignment for drilling the distal screw hole using a targeting device which was made in (b)(6) the drill interfered with the nail (around static hole).The nail was used and no return.Procedure was completed by free hands.Delay 60 minutes reported.Backup device not available.No injury or impact to patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the clinical information provided is insufficient to determine the root cause of device failure to align.Based on the information provided, the surgeon changed the procedure to a freehand technique.Per report, there was a 60-minute delay and a backup device was not available.Since there was, no injury or impact to the patient, no further clinical/medical assessment is warranted at this time a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 26CM 125D LEFT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10551763
Report Number1020279-2020-04654
Device Sequence Number19717351
Product Code JDS
UDI-Device Identifier00885556343746
UDI-Public00885556343746
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675501
Device Catalogue Number71675501
Device Lot Number20EM04773
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;